Alert archive / Louisiana / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Feb 25, 2014, 11:58 PM CST for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 11:58 PM CST (05:58 UTC)
- Expired
- Feb 26, 2014, 7:37 AM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
390 WGUS64 KLIX 260558 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1158 PM CST TUE FEB 25 2014 ...FLOODING IS LIKELY FROM BANDS OF THUNDERSTORMS WITH TORRENTIAL RAINFALL... .COPIOUS AMOUNTS OF MOISTURE COMBINED WITH A VIGOROUS UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL CONTINUE TO RESULT IN BANDS OF SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY PERSIST IN SOME AREAS WHERE REPEAT HEAVY RAIN OCCURS. MOST RAINFALL IS EXPECTED TO RUNOFF DUE TO VERY WET TO SATURATED GROUND FROM RECENT HEAVY RAINFALL. THIS WILL LIKELY RESULT IN AREAS OF STREET FLOODING AND FLOODING OF SMALL STREAMS...AND POSSIBLY MORE SERIOUS FLASH FLOODING OF CANALS...BAYOUS...ROADWAYS...AND PROPERTY IN LOW LYING...POORLY DRAINED AREAS. THE THREAT OF FLASH FLOODING WILL BE GREATEST IN ALL AREAS THROUGH THE EARLY TO MID MORNING HOURS...AND IN AREAS SOUTH OF LAKE PONTCHARTRAIN AND NEAR THE COAST UNTIL NOON ON WEDNESDAY. AREA RIVERS MAY ALSO EXPERIENCE ADDITIONAL FLOODING DUE TO THE HEAVY RAINFALL. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-261500- /O.NEW.KLIX.FF.A.0002.140226T0558Z-140226T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1158 PM CST TUE FEB 25 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS... POINTE COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE... HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...WALTHALL AND WILKINSON. * THROUGH WEDNESDAY MORNING * AREAS OF TORRENTIAL RAINFALL ARE EXPECTED TO CONTINUE OVERNIGHT INTO THE MORNING ON WEDNESDAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WITH SOME AREAS LIKELY TO RECEIVE REPEAT HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE. * HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND MAY CAUSE FLOODING OF ROADS...SMALL STREAMS...CANALS...BAYOUS...AND POORLY DRAINED...LOW LYING AREAS. ADDITIONAL OR AUGMENTED RIVER FLOODING IS ALSO POSSIBLE IN AREAS FROM NEAR BATON ROUGE TO THE NORTHSHORE OF LAKE PONTCHARTRAIN INTO SOUTHERN MISSISSIPPI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
2 follow-up statements
880 WGUS64 KLIX 261043 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 443 AM CST WED FEB 26 2014 ...LIMITED THREAT OF FLASH FLOODING CONTINUES IN MAINLY COASTAL AREAS OF SOUTHEAST LOUISIANA THIS MORNING... .COPIOUS AMOUNTS OF MOISTURE COMBINED WITH A VIGOROUS UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL CONTINUE TO RESULT IN BANDS OF SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY PERSIST IN SOME AREAS WHERE REPEAT HEAVY RAIN OCCURS. MOST RAINFALL IS EXPECTED TO RUNOFF DUE TO VERY WET TO SATURATED GROUND FROM RECENT HEAVY RAINFALL. THIS WILL MAY RESULT IN AREAS OF STREET FLOODING AND FLOODING OF CANALS...BAYOUS...AND POORLY DRAINED...LOW LYING AREAS. THE THREAT OF FLASH FLOODING WILL DECEASE AS THE MORNING PROGRESSES PROVIDED THE THUNDERSTORMS CONTINUE TO SHIFT OFFSHORE. LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-261145- /O.CAN.KLIX.FF.A.0002.000000T0000Z-140226T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON- AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 443 AM CST WED FEB 26 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE PONTCHARTRAIN...AND ACROSS SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE HEAVY RAIN THREAT APPEARS TO HAVE ENDED WITH ONLY LIGHT TO MODERATE RAIN EXPECTED THE REMAINDER OF THE MORNING. MOTORISTS SHOULD REMAIN ALERT FOR PONDING OF WATER ON SOME ROADS AND LOW LYING...POORLY DRAINED AREAS. $$ LAZ056>070-261500- /O.EXT.KLIX.FF.A.0002.000000T0000Z-140226T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 443 AM CST WED FEB 26 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * UNTIL 9 AM CST THIS MORNING * AREAS OF HEAVY RAINFALL ARE EXPECTED TO CONTINUE THROUGH MID MORNING TODAY ACROSS MAINLY EXTREME SOUTHEAST LOUISIANA. SOME AREAS MAY CONTINUE TO RECEIVE REPEAT HEAVY RAINFALL ON TOP OF ALREADY SATURATED GROUND. * HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND MAY CAUSE FLOODING OF ROADS...SMALL STREAMS...CANALS...BAYOUS...AND POORLY DRAINED...LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
149 WGUS64 KLIX 261337 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 AM CST WED FEB 26 2014 ...FLASH FLOOD WATCH IS CANCELLED... .THE THREAT OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS DIMINISHED SUBSTANTIALLY THIS MORNING AS THE COLD FRONT HAS MOVED OFF THE COAST. LAZ056>070-261445- /O.CAN.KLIX.FF.A.0002.000000T0000Z-140226T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 737 AM CST WED FEB 26 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA HAS BEEN CANCELLED. THE HEAVIER RAINFALL AND THUNDERSTORMS HAVE SHIFTED OFF THE COAST...AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. A PERSISTENT LIGHT TO MODERATE RAIN WILL CONTINUE THIS MORNING BEFORE DIMINISHING THIS AFTERNOON. SOME PONDING OF WATER MAY PERSIST IN THE MOST POORLY DRAINED AREAS...SO MOTORISTS SHOULD REMAIN ALERT FOR LOCALIZED AREAS WITH WATER ON ROADS. $$ 22/TD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 25, 7:48 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 25, 7:48 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CST TUE FEB 25 2014
.SOUNDING DISCUSSION...
SUCCESSFUL FLIGHT SHOWS A VERY SATURATED COLUMN WITH SMALL
DEWPOINT DEPRESSION THROUGHOUT. THE PRECIP WATER HAS INCREASE BY
50 PERCENT FROM 24 HRS AGO AT 1.5 INCHES. THIS MUCH MOISTURE
WILL BE CONDUCIVE FOR EFFICIENT RAIN PRODUCING CELLS AS WELL AS
THE POTENTIAL FOR WIDESPREAD ACTIVITY. IN ADDITION...THERE LOOKS
TO BE ENOUGH MID LEVEL INSTABILITY TO SUPPORT THUNDERSTORMS
THROUGH THE OVERNIGHT PERIOD IF TEMPS DO NOT FALL MUCH. WINDS
BELOW 10KFT ARE QUITE WEAK.
&&
PREV DISCUSSION... /ISSUED 339 PM CST TUE FEB 25 2014/
SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A FRONTAL BOUNDARY FROM CENTRAL
GEORGIA TO SOUTHWEST MISSISSIPPI TO CENTRAL TEXAS. DEWPOINT
READINGS IN THE UPPER 50S WERE NOTED OVER SOUTHERN
MISSISSIPPI...COASTAL MISSISSIPPI AND FLORIDA PARISHES OF LOUISIANA
AND 60 TO 67 DEGREE RANGE OVER SOUTHEAST LOUISIANA SOUTH OF LAKE
PONTCHARTRAIN. 12Z PLANER MOISTURE FIELD SHOWED 1 INCH VALUES
POOLING ALONG THE FRONTAL BOUNDARY AND 1.2 TO 1.4 INCHES ALONG THE
LOUISIANA COAST. 12Z SOUNDING AT SLIDELL REVEALED CAPE VALUE AROUND
800 J/KG WITH GROWTH AREA 700 TO 300MB...5H TEMP AROUND -16C AND
AN INVERSION FROM 800MB TO 750MB. WET BULB ZERO WAS 9.8KFT. ERGO
ANYTHING ABV 12KFT SHOULD GROW AND FEW STORMS MAY CONTAIN SMALL
HAIL. LOW LEVEL VEERING WINDS WERE VERY WEAK THIS MORNING.
UPPER AIR ANALYSIS SHOWED THE NORTHERN STREAM FROM THE UPPER PLAINS
TO OHIO VALLEY AND SUBTROPICAL JET FROM ARIZONA TO TEXAS PANHANDLE
TO FORECAST AREA. EMBEDDED DISTURBANCE IN THE SOUTHERN STREAM FLOW
WERE NOTED OVER MISSISSIPPI...TEXAS PANHANDLE AND ANOTHER SOUTHERN
UTAH. A STRONGER DISTURBANCE WAS NOTED IN THE NORTHERN STORMS OVER
WESTERN MONTANA. 18
SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND CONTINUE TO THIS EVENING. NOT MUCH CHANGE WITH ATM SOUTH OF THE
FRONTAL BOUNDARY WILL YIELD TO A FEW STRONG STORMS CONTAINING SMALL
HAIL AND GUSTY WINDS ACROSS SOUTHEAST LOUISIANA REST OF THIS
AFTERNOON. WITH FRONT PRESSING SOUTH AND MOISTURE ALOFT STREAM WEST
ACROSS TEXAS AND LOUISIANA. RAIN WILL DEVELOP ACROSS THE NORTH HALF
OF THE FORECAST AREA THIS EVENING TO EARLY WEDNESDAY MORNING AND
SHIFT SOUTH TO SOUTH OF LAKE PONTCHARTRAIN AND SOUTH OF COASTAL
MISSISSIPPI AFTER MIDNIGHT AND WEDNESDAY TO NOON. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE THIS EVENING THROUGH WEDNESDAY EVENING
SHOULD NOT EXCEED FLASH FLOOD GUIDANCE. HEAVIER AMOUNTS SHOULD
OCCUR ON TOP OF AND SOUTH OF SMALL RIVER BASINS ACROSS THE
FLORIDA PARISHES AND MISSISSIPPI COASTAL COUNTIES. FRONTAL PASSAGE
IS EXPECTED FROM 3AM WEDNESDAY MORNING AT MCB TO 7AM WEDNESDAY
MORNING AT BVE. ERGO...RAIN IS EXPECTED BEHIND THE FRONT WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. WILL SEND A SWS TO COVER RAIN
AND IMPACTS TONIGHT AND WEDNESDAY.
AFTER THE RECENT MILD TO WARM WEATHER...IT WILL BE DRASTICALLY
COLDER ON WEDNESDAY WITH HIGH TEMPERATURES OCCURRING EARLY IN THE
DAY WITH SHARPLY FALLING TEMPERATURES INTO THE 40S DURING THE MID TO
LATE MORNING ACROSS MOST AREAS. AFTERNOON TEMPERATURES ARE NOT
EXPECTED TO RECOVER. MOSTLY CLOUDY SKIES ARE LIKELY TO CONTINUE
WEDNESDAY NIGHT. EVEN WITH CLOUD COVER...VERY STRONG COLD AIR
ADVECTION WILL LIKELY LEAD TO A LIGHT FREEZE OVER AREAS GENERALLY
NORTH OF I-12 IN SOUTHEAST LOUISIANA AND I-10 IN SOUTH MISSISSIPPI.
MANY NATIVE PLANTS AND TREE ARE BUDDING AND A FREEZE WATCH IS
POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHERN PARTS OF THE
FLORIDA PARISHES THURSDAY MORNING AND POSSIBLY FRIDAY MORNING. 18
LONG TERM...
A WEST TO NORTHWEST FLOW WILL CONTINUE OVER SOUTH CENTRAL CONUS
THROUGH THURSDAY. THE SURFACE HIGH PRESSURE RIDGE WILL REMAIN
ENTRENCHED OVER THE CENTRAL GULF COAST REGION ON THURSDAY WHICH
SHOULD DEEPEN THE DRY AIR LAYERS AND CAUSE CLOUDS TO MOSTLY CLEAR
OUT. MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT SHOULD ALLOW
TEMPERATURES TO GET COLD AGAIN WITH A LIGHT FREEZE POSSIBLE AGAIN
ACROSS MANY AREAS NORTH OF BATON ROUGE TO THE NORTHSHORE TO THE
MISSISSIPPI GULF COAST.
THE SOUTHERN STREAM IS EXPECTED TO BECOME ACTIVE AGAIN. A TROUGH IS
EXPECTED TO APPROACH THE WEST COAST THURSDAY MORNING. SURFACE
HIGH PRESSURE WILL MOVE EAST ON FRIDAY. THE MAIN FORECAST PROBLEM
FOR FRIDAY IS THE MODELS REALLY HAVE WEAKENED A SHORTWAVE TROUGH
THAT IS EXPECTED TO DAMPEN OUT AS IT MOVES RAPIDLY FROM THE SOUTHERN
ROCKIES ACROSS THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY
THURSDAY NIGHT THROUGH FRIDAY MORNING. THE SYSTEM GOING INTO
CONFLUENT FLOW WILL DRASTICALLY CUT THE QPF ACROSS THE FORECAST AREA
FRIDAY NIGHT INTO SATURDAY MORNING. WILL ONLY CARRY A SLIGHT CHANCE
OF SHOWERS ACROSS THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT.
SATURDAY AND SATURDAY NIGHT SHOULD REMAIN DRY. ANOTHER TROUGH WILL
APPROACH THE WEST COAST SATURDAY MORNING. THIS TROUGH WILL TRACK
EAST REMAINING POSITIVELY TILTED. EURO SHOWS A SMALL DISTURBANCE
AHEAD OF THIS TROUGH ON SUNDAY. GFS HOLDS THE TROUGH TO MONDAY ALONG
WITH EURO BUT NO RAIN TIL MONDAY. WILL HOLD BETTER CHANCES OF RAIN
TIL SUNDAY NIGHT. EURO BRINGS THE FRONT THROUGH MONDAY MORNING WHILE
GFS BRINGS THE FRONT THROUGH MONDAY NIGHT. 18
AVIATION...
ALTHOUGH CONDITIONS HAVE IMPROVED ACROSS THE TERMINALS...HOWEVER...
MVFR CONDITIONS WILL CONTINUE FOR KMSY...KMCB...KHUM...KASD...AND
KNEW THROUGH MID AFTERNOON TODAY WITH CEILINGS HOLDING AROUND 1500
FEET.
COULD STILL SEE KEEP MVFR CONDITIONS FOR KNEW THROUGHOUT THE ENTIRE
DAY TODAY. FOR THE MOST PART. COULD SEE A FEW SHOWERS DURING THE
AFTERNOON HOURS...BUT ANY SIGNIFICANT CONVECTIVE ACTIVITY SHOULD
HOLD OFF UNTIL BEYOND 00Z.
AS COLUMN SATURATES BY LATER THIS EVENING...CEILINGS WILL GRADUALLY
LOWER INTO THE IFR RANGE...BELOW FL010 AROUND OR JUST BEFORE 06Z.
STRONG NORTH WINDS EXPECTED AFTER 12Z WEDNESDAY AS A STRONG COLD
FRONT PUSHES SOUTH OF ALL TERMINALS BY 12Z TOMORROW. MVFR CONDITIONS
WILL CONTINUE TROUGH TOMORROW MORNING WITH A SATURATED STRATUS
CLOUD DECK REMAINING NEAR OR BELOW 1000 FEET ASL. RAIN SHOWERS WILL
CONTINUE THROUGH 18Z TOMORROW. 99
MARINE...
A STRONG COLD FRONT REACHES TIDAL LAKES AND MISSISSIPPI SOUND
AROUND 4 AM WEDNESDAY MORNING AND THE COASTAL WATERS AROUND
SUNRISE WEDNESDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR PROTECTED WATERS AND COASTAL WATERS LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS WILL GRADUALLY EASE ON THURSDAY. NO MAJOR
ISSUES WITH WINDS OR WAVES ANTICIPATED BEYOND THURSDAY UNTIL
POSSIBLY EARLY NEXT WEEK. QUITE A BIT OF DIFFERENCE IN TIMING OF A
SYSTEM EARLY NEXT WEEK. 18
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
ONGOING RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 46 27 55 / 90 60 20 10
BTR 46 49 33 56 / 90 70 20 10
ASD 49 52 33 56 / 90 80 20 10
MSY 51 53 36 55 / 90 80 30 10
GPT 50 52 34 55 / 90 80 20 10
PQL 50 52 32 56 / 90 80 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 25, 6:44 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 644 PM CST TUE FEB 25 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-261245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 644 PM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THIS EVENING. RAIN WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH SCATTERED EMBEDDED THUNDERSTORMS AHEAD OF A COLD FRONT MOVING THROUGH THE AREA. COOL AIR IS STILL IN PLACE IN THE MIDDLE PARTS OF ATMOSPHERE AND THIS WILL YIELD A FEW STRONG STORMS THAT MAY CONTAIN SMALL HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE LATE TONIGHT AND COULD LEAD TO SOME FLOODING OF LOW LYING AREAS THANKS TO THE RECENT RAINS WE HAVE SEEN. WITH THE PASSAGE OF THE COLD FRONT OVER THE COASTAL WATERS... CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT AFTER MIDNIGHT ON TIDAL LAKES AND SOUNDS. SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN WILL CONTINUE ON WEDNESDAY...TAPERING OFF FROM NORTH TO SOUTH WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY...MAINLY ACROSS SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN. SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS FOR WEDNESDAY AND WEDNESDAY NIGHT IN THE WAKE OF THE COLD FRONT. A LIGHT FREEZE IS EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY MORNING OVER SOUTHERN MISSISSIPPI...AS WELL AS PORTIONS OF SOUTHEAST LOUISIANA...GENERALLY ALONG AND NORTH OF A BATON ROUGE TO SLIDELL TO OCEAN SPRINGS LINE. DUE TO EXTENDED WARMING TREND AND RAPID BUDDING OF NATIVE PLANTS AND TREES ACROSS THE AREA...A FREEZE WATCH MAY BE ISSUED FOR PARTS OF THE AREA THURSDAY MORNING. SEVERAL AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH FRONTAL SYSTEMS IN THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 25, 7:17 PM CST, 4 hours 41 minutes before
LAZ060>064-069-070-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 717 PM CST TUE FEB 25 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH... LOWER ST. BERNARD PARISH... AT 716 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF AVONDALE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE... BARATARIA...JEAN LAFITTE...WESTWEGO...MARRERO...HARVEY...GRETNA... TIMBERLANE...TERRYTOWN...BELLE CHASSE...CHALMETTE...YSCLOSKEY AND VIOLET THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Special weather statement, Feb 25, 9:50 PM CST, 2 hours 8 minutes before
MSZ068>070-260445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 950 PM CST TUE FEB 25 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...PIKE COUNTY... AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES NORTH OF JACKSON...OR ABOUT 8 MILES WEST OF CENTREVILLE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTREVILLE...GLOSTER...LIBERTY...SMITHDALE...MCCOMB AIRPORT...SUMMIT AND MCCOMB THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 25, 10:45 PM CST, 1 hour 13 minutes before
LAZ040-MSZ077-080-260545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 PM CST TUE FEB 25 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH... AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR SLIDELL...OR ABOUT 3 MILES WEST OF SLIDELL...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SLIDELL...PEARL RIVER...PEARLINGTON...STENNIS SPACE CENTER...KILN...WAVELAND AND DIAMONDHEAD HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE I 10...12...AND 59. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:12 AM CST | Flash Flood Warning | LIX | Hancock | 2 hr |
| Feb 26, 12:56 AM CST | Flash Flood Warning | LIX | Harrison, Jackson | 94 min |
| Feb 26, 3:34 PM CST | Freeze Warning | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 16 hr |
| Feb 26, 1:13 AM CST | Special Marine Warning | LIX | 47 min | |
| Feb 26, 2:26 AM CST | Special Marine Warning | LIX | 34 min |
Nearby
Flash Flood Watches in Louisiana, 2014Flash Flood Watches in Mississippi, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.